MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE

CAREFUSION, INC PLEURX PLEURAL CATHETER AND STARTER KIT; APPARATUS, SUCTION, PATIENT CARE
Model Number 50-7700
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.(b)(4).Follow-up emdr for device evaluation: one photo and one sample were provided to our quality team for investigation.Through visual inspection, it was observed that the polyester cuff is disconnected from the catheter tubing therefore, the reported failure mode was confirmed.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001430062 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the available information we are not able to identify a root cause at this time.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
It was reported: customer received kit with defective issue; no pt harm.Event description states: disconnected-cuff from catheter 06-may-2022 - per clinician : a patient in our clinic had a pleurx drain placed (b)(6) 2021.When it was removed friday (b)(6) 2022, the cuff was no longer present on the drain.The area under the skin near the insertion site was checked and the cuff could not be found.The patient is following up at the end of may, but he will call if he experiences any symptoms.The area where the cuff was present, there is now a notch and horizontal striations.I was told by a representative, andrew, that i could be shipped a box, so i can send back the pleurx drain for inspection.Per email 09-may-2022 can you please verify the lot number # you provided? we can¿t seem to locate it in our system.Lot no.: 0001430062.Can you please provide the product number? model/cat no.: 50-7700.Would you be able to provide dob and sex of patient? (b)(6) 1947 male.Would you happen to have photos you can share? would you happen to have samples to return? if so, please verify if the product is contaminated.Yes, have catheter in biohazard bag since it was inside the patient.Was the cuff loose or broken? no.Was there any impact to the patient? none at this time.Catheter removed (b)(6) 2022 - has follow up appointment (b)(6) 2022.Is there a photo or sample available showing the reported issue for the evaluation? what is the lot number associated with reported issue? lot number of product above what was done to resolve the issue? patient has follow up appointment.Per the doctor who removed the catheter: "i discussed with thoracic surgery who recommends monitoring.If it becomes irritated or infected, they can i/d.I discussed this with the patient and his wife.".

Brand Name
PLEURX PLEURAL CATHETER AND STARTER KIT
Common Device Name
APPARATUS, SUCTION, PATIENT CARE
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key14437640
Report Number1625685-2022-00054
Device Sequence Number17419962
Product Code DWM
UDI-Device Identifier10885403231520
UDI-Public(01)10885403231520
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160450
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number50-7700
Device Catalogue Number50-7700
Device Lot Number0001430062
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2022
Initial Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age47 YR
Patient SexMale